Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 10, NWS Topeka, KS

April 6, 2006Clay County, Dickinson County, Ottawa County, Kansas

NWS Topeka, KS issued this tornado warning at Apr 6, 2006, 3:55 PM CDT for Clay County, Dickinson County, Ottawa County, Kansas. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 3:55 PM CDT (20:55 UTC)
Expired
Apr 6, 2006, 4:45 PM CDT
In force
50 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Clay County, KS, Dickinson County, KS, Ottawa County, KS

The radar

The Topeka radar (KTWX), 105 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 3:55 PM CDTHAIL 1.752 N Bennington, KS
Apr 6, 4:00 PM CDTTORNADO5 Sw Manchester, KSBRIEF TOUCHDOWN REPORTED
Apr 6, 4:03 PM CDTHAIL 114 E Minneapolis, KS
Apr 6, 4:03 PM CDTTORNADO9 Ese Bennington, KSBRIEF TOUCHDOWN REPORTED 3 MILES EAST OF NILES AT THE INTERSECTIONS OF 280TH AND ASPEN. SHED REPORTED DESTROYED. CORRECTED FOR LOCATION
Apr 6, 4:11 PM CDTTORNADOManchester, KSREPORTED ON THE WEST SIDE OF MANCHESTER
Apr 6, 4:14 PM CDTTORNADO1 E Longford, KS
Apr 6, 4:24 PM CDTTORNADO9 Sw Clay Center, KSREPORTED AT THE INSTERSECTION 9TH ROAD AND JAYHAWK AND KIOWA ROADS MOVING NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-492 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KTOP 062055
TORTOP
KSC027-041-143-062145-
/O.NEW.KTOP.TO.W.0010.060406T2055Z-060406T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS
  NORTHWESTERN DICKINSON COUNTY IN NORTH CENTRAL KANSAS
  EASTERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 445 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF BENNINGTON...OR ABOUT 11 MILES NORTHEAST OF SALINA...
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  LONGFORD...
  OAK HILL...
  IDANA...

THIS REPLACES THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST 
DICKINSON AND OTTAWA COUNTIES.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3896 9772 3895 9728 3935 9704 3939 9736
      3930 9737 3930 9752

$$
6 follow-up statements
000 
WWUS53 KTOP 062059
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT THU APR 6 2006

KSC027-041-143-062145-
/O.CON.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
CLAY-OTTAWA-DICKINSON-
357 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN DICKINSON...EASTERN OTTAWA AND SOUTHERN CLAY COUNTIES...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
ROTATION WAS LOCATED 6 MILES SOUTHEAST OF BENNINGTON...OR ABOUT 12 
MILES NORTHEAST OF SALINA...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
TALMAGE...MANCHESTER...LONGFORD...OAK HILL AND IDANA.

GOLFBALL SIZE HAIL WAS REPORTED 2 MILES NORTH OF BENNINGTON AT 355 
PM.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3896 9772 3895 9728 3935 9704 3939 9736
      3931 9736 3931 9751

$$
000 
WWUS53 KTOP 062107
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
406 PM CDT THU APR 6 2006

KSC027-041-143-062145-
/O.CON.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
CLAY-OTTAWA-DICKINSON-
406 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN DICKINSON...EASTERN OTTAWA AND SOUTHERN CLAY COUNTIES...

AT 400 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES 
SOUTHWEST OF MANCHESTER. AT 405 PM STRONG ROTATION WAS SHOWN ON 
RADAR NEAR MANCHESTER...OR ABOUT 14 MILES NORTHWEST OF 
ABILENE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...OAK HILL AND IDANA.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3896 9768 3895 9734 3935 9704 3939 9736
      3931 9736 3931 9743

$$
000 
WWUS53 KTOP 062113
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
412 PM CDT THU APR 6 2006

KSC027-041-143-062145-
/O.CON.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
CLAY-OTTAWA-DICKINSON-
412 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN DICKINSON...NORTHEASTERN OTTAWA AND SOUTHERN CLAY
COUNTIES...

AT 408 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
WEST SIDE OF MANCHESTER OR ABOUT 14 MILES NORTHWEST OF 
ABILENE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHERN CLAY COUNTY...LONGFORD...OAK HILL AND IDANA.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

FOR YOUR SAFETY...GO TO A STORM SHELTER OR BASEMENT NOW TORNADOES
MAY HAVE WINDS GREATER THAN 100 MPH. AVOID OVERPASSES AND WINDOWS.
COVER YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3908 9750 3905 9727 3935 9704 3938 9734
      3931 9736 3930 9740

$$
000 
WWUS53 KTOP 062117
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT THU APR 6 2006

KSC041-143-062145-
/O.CON.KTOP.SV.W.0061.000000T0000Z-060406T2145Z/
OTTAWA-DICKINSON-
416 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN DICKINSON AND EASTERN OTTAWA COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MANCHESTER...OR
ABOUT 16 MILES NORTHWEST OF ABILENE...MOVING NORTH AT 55 MPH.

THIS SECOND SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF 
EASTERN OTTAWA AND NORTHWESTERN DICKINSON COUNTIES.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3896 9757 3930 9754 3930 9737 3912 9737
      3912 9722 3895 9734

$$
000 
WWUS53 KTOP 062123
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
422 PM CDT THU APR 6 2006

KSC041-143-062132-
/O.CAN.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
OTTAWA-DICKINSON-
422 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR DICKINSON AND OTTAWA COUNTIES HAS BEEN
CANCELLED...

THE STORM HAD MOVED NORTHEAST AWAY FROM DICKINSON AND OTTAWA 
COUNTIES...HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING WILL BE 
ISSUED FOR OTTAWA COUNTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3917 9736 3916 9718 3935 9704 3938 9734
      3931 9736

$$

KSC027-062145-
/O.CON.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
CLAY-
422 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
CLAY COUNTY...

AT 417 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 4 MILE 
NORTHEAST OF LONGFORD.  AT 421 THIS TORNADO WAS LOCATED 2 MILES 
SOUTHEAST OF OAK HILL...OR ABOUT 13 MILES SOUTHWEST OF CLAY 
CENTER...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
IDANA.
LADYSMITH.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3917 9736 3916 9718 3935 9704 3938 9734
      3931 9736

$$
000 
WWUS53 KTOP 062129
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
428 PM CDT THU APR 6 2006

KSC027-062145-
/O.CON.KTOP.TO.W.0010.000000T0000Z-060406T2145Z/
CLAY-
428 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN
CLAY COUNTY...

AT 427 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES SOUTH OF IDANA...OR ABOUT 7 MILES
SOUTHWEST OF CLAY CENTER...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
IDANA AND CLAY CENTER.

A TORNADO WARNING IS ALSO IN EFFECT FOR NORTHERN CLAY COUNTY 
INCLUDING CLAY CENTER...GREEN AND MORGANVILLE.

IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS.

CARS AND TRUCKS ARE EASILY TOSSED AROUND AND DESTROYED BY TORNADOES.
LEAVE THE VEHICLE AND GO TO THE BASEMENT OF A BUILDING. IF NO
BUILDING IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. AVOID
OVERPASSES.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3924 9736 3919 9716 3935 9704 3938 9731
      3932 9733

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:06 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 6, 3:06 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT THU APR 6 2006

.DISCUSSION...

STILL ON TRACK FOR SEVERE WEATHER TODAY. SKIES HAVE CLEARED OVER THE
CWA...AND UPPER LOW IS SLOWLY PROGRESSING EASTWARD OUT OF
SOUTHEASTERN COLORADO...BOTH OF WHICH ARE DESTABILIZING THE
ATMOSPHERE OVER THE AREA. INITIAL SURFACE LOW THIS AFTERNOON IS IN
CENTRAL NEBRASKA...HOWEVER PRESSURE FALLS INDICATE SECONDARY SURFACE
LOW  DEVELOPING FARTHER SOUTH ALONG THE SURFACE TROF IN SOUTH
CENTRAL KANSAS. UPPER JET STARTING ITS PROGRESSION EASTWARD INTO OK
ATTM.

UPPER JET SLIDES EASTWARD IN CONCERT WITH DRYLINE...AND WILL AID IN
INITIATION AND STRENGTH OF STORMS DEVELOPING OVER THE NEXT FEW HOURS
AND CONTINUING INTO THE EVENING AS THE ENTIRE SYSTEM MOVES EAST.
WITH INSTABILITY INTO THE 1-2.5K RANGE...AND 0-6KM BULK  SHEAR
40-60KTS...SURFACE BASED STORMS WHICH INITIATE SHOULD HAVE NO
PROBLEM BECOMING SEVERE QUICKLY. ANOTHER CONCERN WILL BE STORMS
WHICH DO DEVELOP ON THE NOSE OF THE UPPER JET SOUTH OF THE
AREA...THEN PROPAGATE RAPIDLY NORTHWARD INTO THE AREA WITH STORM
MOVEMENT OF 50 KTS OR MORE POSSIBLE...CONSIDERING 500 MB WINDS
50-70KTS. AS PRESSURES DROP ACROSS CENTRAL KANSAS...EXPECT TO SEE
SOME BACKING OF THE LOW LEVEL WINDS...WHICH WOULD INCREASE THE
TORNADO THREAT. STORMS CURRENTLY DEVELOPING NORTHWEST OF
WICHITA...AND WILL INCREASE IN COVERAGE AND INTENSITY ALONG THE
DRYLINE...AND PROPAGATE EAST ACROSS NORTHEAST KANSAS INTO THE
EVENING HOURS.  ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN THE
UNSTABLE AIRMASS AHEAD OF THIS LINE...WHICH WILL ALSO CARRY A
WIND...HAIL AND TORNADO THREAT. STAY TUNED TO LOCAL MEDIA AND NOAA
WEATHER RADIO FOR DETAILS AS THIS HAZARDOUS WEATHER SITUATION
DEVELOPS.

COULD HAVE SOME CONCERNS FOR WINDS TOMORROW AS UPPER LOW RETROGRADES
NORTHWARD THEN BACK SOUTHWARD INTO THE AREA AND BRINGS IN MID LEVEL
WINDS GREATER THAN 40KTS. EASTERN AREAS MAY CATCH A BREAK FROM THE
PRECIP EARLY BUT BY DAYS END EXPECT CLOUDY WET AND COOLER
CONDITIONS.

WITH UPPER LOW IN THE VICINITY...AND INSTABILITY FOR AT LEAST EARLY
EVENING HOURS...WILL KEEP MENTION OF PRECIP FOR FRIDAY
EVENING...ISOLATED THUNDER NEAR LOW OVER SOUTHEAST CWA STILL
POSSIBLE.  THINNING CLOUDS AFTER MIDNIGHT WITH MOSTLY CLEAR SKIES
ACROSS ALL BUT FAR SOUTHERN PORTIONS OF CWA BY SATURDAY MORNING.
COOLER...DRIER AIR FILTERING IN...LOWS FROM AROUND 30 NORTHERN
COUNTIES TO MIDDLE 30S EAST CENTRAL COUNTIES.  H850 MB TEMPS IN THE
SINGLE DIGITS BY 00Z SUN.  HIGHS SATURDAY FROM THE MIDDLE 50S
NORTHEAST TO UPPER 50S SOUTHWEST COUNTIES.

RIDGING ALOFT SATURDAY INTO SUNDAY...FLATTEN SOME BY NORTHERN STREAM
SHORTWAVE BUT LITTLE MOISTURE TO WORK WITH HERE.  AT THE SURFACE...
LEE SIDE TROUGHING TAKING SHAPE...SOUTHERLY WINDS RETURNS TO THE
AREA.  HOWEVER ANOTHER COOL START SUNDAY MORNING...LOW TO MID 30S
EAST TO MID TO UPPER 30S FAR WEST...BEFORE TEMPS REBOUND INTO THE
UPPER 60S FOR HIGHS SUNDAY AFTERNOON.

SOUTHWEST FLOW ALOFT MONDAY INTO WEDNESDAY POSES SOME PROBLEMS WITH
TIMING OF SHORTWAVES ON MODELS.  GFS SCENARIO HAS ONE SHORTWAVE
PUSHING SOUTH OF SOUTHWEST MONDAY NIGHT INTO TUESDAY AND TAKING
DEEPER MOISTURE WITH IT...BUT STILL LAGGING MAIN TROUGH TO THE
WEST.  LATEST ECMWF NOT AS DISTINCT WITH LEAD SHORTWAVE BUT SLOWER
AND STRONGER WITH MAIN SHORTWAVE COMING THROUGH TUESDAY INTO TUESDAY
NIGHT.  FOR NOW...LEANING TOWARD ECMWF SOLUTION...KEEPING MONDAY DRY
WITH HIGHS IN THE MIDDLE 70S.  KEPT PRECIPITATION CHANCES MONDAY
NIGHT AND WENT MORE WITH CHANCE POPS TUESDAY INTO TUESDAY NIGHT.
HIGHS TUESDAY AND WEDNESDAY MAINLY IN THE LOWER 70S WITH LOWS IN THE
MIDDLE 50S TUESDAY...UPPER 40 TO LOWER 50S WEDNESDAY MORNING.

UPPER RIDGING MOVES IN WEDNESDAY NIGHT INTO THURSDAY.  DRY PERIOD.
LOWS WEDNESDAY NIGHT UPPER 40S NORTH TO LOWER 50S SOUTH...HIGHS
THURSDAY LOWER 70S NORTH TO MIDDLE 70S SOUTH.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KC/PF
Hazardous weather outlook, Apr 6, 3:53 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
353 PM CDT THU APR 6 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-071100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
353 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE IN CENTRAL
KANSAS. ADDITIONALLY A FEW DISCRETE STORMS COULD DEVELOP AHEAD OF
THE DRYLINE. ANY OF THESE STORMS CAN QUICKLY BECOME
SEVERE...CAPABLE OF PRODUCING HAIL AS LARGE AS 2 TO 4 INCHES IN
DIAMETER...STRONG WINDS 60 TO 80 MPH AND TORNADOES. THESE STORMS
ARE EXPECTED TO MOVE INTO PARTS OF NORTHEAST AND EAST CENTRAL
KANSAS BY LATE AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
PERSONS SHOULD BE REVIEWING PREPAREDNESS REQUIREMENTS...KNOW
WHERE TO TAKE SHELTER AS THIS IS A HIGHLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL AND PARTS OF
NORTHEAST KANSAS DURING THE DAY FRIDAY. A FEW OF THESE STORMS
COULD PRODUCE HAIL.

MORE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA FROM MONDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED. PREPARATIONS SHOULD MADE NOW FOR
WIDESPREAD SEVERE WEATHER ACROSS NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS FOR THE REMAINDER OF THE AFTERNOON AND THIS
EVENING.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:43 PM CDTSevere Thunderstorm WarningTOPDickinson, Ottawa62 min
Apr 6, 4:17 PM CDTTornado WarningTOPClay43 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington52 min
Apr 6, 4:34 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris41 min
Apr 6, 4:45 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee45 min
Apr 6, 4:49 PM CDTTornado WarningTOPWashington41 min
Apr 6, 4:54 PM CDTTornado WarningTOPDickinson, Geary, Morris27 min
Apr 6, 5:14 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley46 min
Apr 6, 5:19 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee21 min
Apr 6, 5:24 PM CDTTornado WarningTOPMarshall, Washington36 min
Apr 6, 5:27 PM CDTWind AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more3 hr
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley61 min
Apr 6, 6:32 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie43 min
Apr 6, 6:57 PM CDTSevere Thunderstorm WarningTOPPottawatomie33 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.